Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2002, 6:44 PM CDT for McCurtain County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2002, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 24, 2002, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:05 PM CDT | Hail 1 | Broken Bow, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 242344 SVRSHV OKC089-250045- /NEW.KSHV.SV.W.0123.242341-250045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 641 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 745 PM CDT * AT 641 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF BROKEN BOW... OR ABOUT 10 MILES NORTHWEST OF IDABEL...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHWEST OF BROKEN BOW AT AT 655 PM CDT AND NEAR IDABEL AT 710 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE AND A HALF INCHE IN DIAMTER AND STRONG DAMAGING WINDS TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 745 PM CDT. LAT...LON 3404 9501 3391 9486 3428 9434 3447 9457
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:20 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 24, 1:20 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 120 PM CDT WED APR 24 2002 COLD FRONT STILL MAKING ITS WAY THRU CENTRAL OK. ETA PROJECTING LI VALUES OF -9 ACROSS SW AR AT 0Z THU JUST IN ADVANCE OF FRONT. STILL EXPECT A SCATTERED THUNDERSTORM EVENT THIS EVENING...BUT MOISTURE WILL REMAIN QUITE MARGINAL IN LOW LEVEL SW FLOW. SHORT WAVE ENERGY WILL BRING SOME OVERRUNNING SHOWERS BACK INTO EAST TX BY THURSDAY AFTERNOON. EXPECT RAIN CHANCES TO DIMINISH SOMEWHAT OVER THE WEEKEND AS RIDGING OVER GULF WILL INCREASE A SW FLOW REGIME...ANGLING SHORT WAVE ENERGY ACROSS NORTHERN EXTENTS OF AREA. WILL KEEP AT LEAST SLIGHT CHANCE IN NORTH SECTIONS THRU WEEKEND AS UPPER LOW DROPPING SOUTH INTO CA WILL KEEP PIECES OF ENERGY ROTATING THRU ITS BASE. SHV 62/76/55/74 4135 MLU 64/77/54/75 4124 TXK 58/75/52/73 3136 TYR 60/75/57/74 4243 LFK 65/80/59/77 3432 VII .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.